Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 85, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 10, 2018, 9:13 PM EDT for Fayette County, Greene County, Pennsylvania. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2018, 9:13 PM EDT (01:13 UTC)
- Expired
- Jun 10, 2018, 9:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fayette County, PA, Greene County, PA
The radar
The Pittsburgh radar (KPBZ), 88 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 1.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
099
WUUS51 KPBZ 110113
SVRPBZ
PAC051-059-110145-
/O.NEW.KPBZ.SV.W.0085.180611T0113Z-180611T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
913 PM EDT SUN JUN 10 2018
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Southeastern Greene County in southwestern Pennsylvania...
Southwestern Fayette County in southwestern Pennsylvania...
* Until 945 PM EDT.
* At 912 PM EDT, a severe thunderstorm was located near Fairdale, or
10 miles north of Star City, moving east at 25 mph.
HAZARD...Wind gusts to 60 mph and quarter-size hail.
SOURCE...Radar.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines, resulting in some power
outages.
* Locations impacted include...
Uniontown... Masontown...
Fairdale... Point Marion...
Fairchance... Smithfield...
Bobtown... Nemacolin...
Carmichaels... Greensboro...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3972 7976 3972 8005 3992 7997 3991 7967
TIME...MOT...LOC 0112Z 282DEG 24KT 3982 8000
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
510
WWUS51 KPBZ 110121
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
921 PM EDT SUN JUN 10 2018
PAC051-059-110145-
/O.CON.KPBZ.SV.W.0085.000000T0000Z-180611T0145Z/
Greene PA-Fayette PA-
921 PM EDT SUN JUN 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHEASTERN GREENE AND SOUTHWESTERN FAYETTE COUNTIES...
At 920 PM EDT, a severe thunderstorm was located near Masontown, or
10 miles northeast of Star City, moving east at 25 mph.
HAZARD...Wind gusts to 60 mph and quarter-size hail.
SOURCE...Radar.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines, resulting in some power
outages.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3972 7976 3972 8005 3992 7997 3991 7967
TIME...MOT...LOC 0120Z 285DEG 32KT 3979 7989
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 5:21 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jun 10, 5:21 PM EDT, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 521 PM EDT Sun Jun 10 2018 .SYNOPSIS... Rounds of showers and thunderstorms will continue into Monday morning as disturbances interact with a wavy frontal boundary. A brief break later Monday and Monday night may be followed by more rain Tuesday. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... As of 5:15pm, bulk of showers and thunderstorms are across eastern Ohio, and will be making progress into the northern WV panhandle and western PA in the next hour or two. Although severe weather and flooding will not be widespread, there is an isolated threat of both, with both types of warnings having already been issued across eastern Ohio. There should eventually be a few hour lull before additional activity arrives from Indiana. Previous discussion follows. PoPs were maximized across the central and southern counties, where best instability lies along with the wavy surface boundary. Severe storm risk will be limited to a downburst or two at most across the south into early evening, where best midlevel dry air/DCAPE lies. Of more concern will be the potential for heavy rainfall, given the high PWAT and deep warm cloud depths promoting efficient rain processes. The lowest FFG values lie across southwest PA near and north of I-70, with a bit higher values westward into southeast Ohio. Isolated flooding issues are certainly a possibility, and a short-fuse Flash Flood Watch cannot be ruled out. Precipitation coverage should slowly wane towards morning as instability is lost and the MCV helps to force the front southward, although outflow boundaries may keep some showers and storms going in some areas. Temperatures will remain near or just above seasonal levels for the night. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... The front should eventually be pushed south of the Mason-Dixon line on Monday and remain there Monday night, although uncertainty remains as to how far south it actually gets. Have tailored PoPs to this thinking. Any heavy rain threat will be confined to the far south, where enough instability may lie for afternoon/evening thunderstorms. The next shortwave approaches from the Ohio Valley on Tuesday with another round of showers and thunderstorms. Isolated heavy rain will continue to be a threat as PWAT surges again, and the moist ground could once again promote isolated flooding concerns. Temperatures will be near or below normal Monday/Monday night before warming a bit Tuesday. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... Precipitation will linger into Wednesday as a cold front completes its passage, and is still expected to mostly end by Wednesday night, with the pattern remaining dry through Thursday. Uncertainty in how far south the boundary gets does continue though, and a slight chance PoP was maintained in the grids across the south. A shortwave on Friday may bring some showers, but this system should then push the front far enough south to provide a mostly dry weekend for the region. Temperatures will warm above normal during this period as well. && .AVIATION /21Z SUNDAY THROUGH FRIDAY/... Ceilings will gradually improve this afternoon south of the frontal boundary that is situated across the upper Ohio Valley with ample mixing. Further north toward FKL and DUJ however, VFR may not be experienced for long or at all. Most of the hi res guidance indicates that showers and thunderstorms will fire as a result of the remnant convection over OH/IN interacting with the surface boundary this eve with a more organized area of rain, associated with an approaching upper level shortwave, passing tonight. As such, have adjusted the timing of thunder and showers back a few hours. Anticipate brief low MVFR/IFR restrictions in any stronger storms, with widespread IFR cigs most likely returning areawide as the aforementioned disturbance pushes the boundary southward once again. Boundary should be in the vicinity of the Mason-Dixon line by Monday morning. Think, similarly to this morning, IFR/low MVFR restrictions will be slow to improve through midday. Wind may gust south of the front where surface heating is greatest this afternoon, but generally expect light surface flow to continue. OUTLOOK... Another disturbance and cold front are slated to generate showers and storms again on Tuesday and Wednesday. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jun 10, 2:56 AM EDT, 18 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 256 AM EDT Sun Jun 10 2018 PAZ007>009-013>016-022-023-110700- Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson-Armstrong- Indiana- 256 AM EDT Sun Jun 10 2018 This Hazardous Weather Outlook is for northwest Pennsylvania, west central Pennsylvania and western Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073>076- WVZ001>004-012-021-509>514-110700- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Beaver-Allegheny-Washington- Greene-Westmoreland-Westmoreland Ridges-Fayette-Fayette Ridges- Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 256 AM EDT Sun Jun 10 2018 This Hazardous Weather Outlook is for western Maryland, east central Ohio, southwest Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Multiple rounds of showers and thunderstorms could lead to localized flooding through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 10, 8:29 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
829 PM EDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD STAR JUNCTION 40.07N 79.77W
06/10/2018 FAYETTE PA LAW ENFORCEMENT
MULTIPLE ROADWAYS FLOODED IN PERRY TOWNSHIP: LAUREL
CREEK ROAD, LAUREL VALLEY, PHILLIPS FORK, GROVE ROAD.
&&
CORRECTED REMARKS
EVENT NUMBER PBZ1803122
MFLocal storm report, Jun 10, 8:33 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
833 PM EDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 1 NW CADIZ 40.27N 81.00W
06/10/2018 HARRISON OH LAW ENFORCEMENT
FLOODED ROADWAY ALONG ROUTE 250
&&
EVENT NUMBER PBZ1803123
MFLocal storm report, Jun 10, 8:40 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
840 PM EDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLASH FLOOD 1 SSE MOORES TRAILER PA 40.26N 80.62W
06/10/2018 BROOKE WV TRAINED SPOTTER
FLOODED ROADWAY AND LANDSLIDE ALONG ROUTE 2 SOUTH OF
WELLSBURG. ROUTE 67 CLOSED DUE TO FLOODING.
&&
EVENT NUMBER PBZ1803124
MFLocal storm report, Jun 10, 8:46 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
846 PM EDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM FLASH FLOOD 1 E GREENSBURG 40.31N 79.53W
06/10/2018 WESTMORELAND PA TRAINED SPOTTER
IN GREENSBURG: MULTIPLE ROADWAYS CLOSED DUE TO
FLOODING; PORTIONS OF 119 CLOSED, SEVERE BASEMENT
FLOODING REPORTED.
&&
EVENT NUMBER PBZ1803125
MFLocal storm report, Jun 10, 8:58 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
858 PM EDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLASH FLOOD ADENA 40.22N 80.88W
06/10/2018 JEFFERSON OH PUBLIC
FLOODING NEAR BRIDGE IN ADENA, OH. MULTIPLE RESIDENTIAL
YARDS FLOODED.
&&
EVENT NUMBER PBZ1803126
MFLocal storm report, Jun 10, 9:09 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
909 PM EDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD HERMINIE 40.26N 79.73W
06/10/2018 WESTMORELAND PA EMERGENCY MNGR
MULTIPLE HOMES FLOODED IN SEWICKLEY TOWNSHIP IN THE
VILLAGE OF LOWBER; DEBRIS ON ROADWAYS.
&&
EVENT NUMBER PBZ1803127
MFNearby
Severe Thunderstorm Warnings in Pennsylvania, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.